Alert archive / Louisiana / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 556, NWS Jackson, MS

June 27, 2008Madison Parish, Louisiana

NWS Jackson, MS issued this severe thunderstorm warning at Jun 27, 2008, 2:28 PM CDT for Madison Parish, Louisiana. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 27, 2008, 2:28 PM CDT (19:28 UTC)
Expired
Jun 27, 2008, 3:14 PM CDT
In force
46 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

County Madison Parish, LA

The radar

The Jackson/Brandon,MS radar (KDGX), 119 km from the middle of the area, began a volume at 19:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 7.5 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2008-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 341 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2008-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
341 J/kg
Mixed-layer CIN
-105 J/kg
Mixed-layer LCL
995 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
65 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 10:45 AM CDT, 3 hours 43 minutes earlier.

Area forecast discussion, Jun 27, 10:45 AM CDT, 3 hours 43 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE JACKSON MS
1045 AM CDT FRI JUN 27 2008

.DISCUSSION...COULD BE ANOTHER INTERESTING DAY TODAY FOR CONVECTION.
WITH THE LACK OF WIDESPREAD CONVECTION YESTERDAY THE ATMOSPHERE
REALLY DIDNT GET WORKED OVER TOO MUCH. MOISTURE IS SLIGHTLY BETTER
THAN YESTERDAY AS WELL...ESPECIALLY IN THE LOWER LEVELS WHERE IT
LOOKS LIKE DEWPOINTS WILL LIKELY REMAIN IN THE UPPER 60S(INSTEAD OF
DROPPING INTO THE MID TO LOWER 60S LIKE YESTERDAY). TEMPERATURES ARE
WARMING UP FAST WITH MID 80S ALREADY ACROSS MOST OF THE AREA. WV
SHOWS AND AREA OF LIFT/ENHANCEMENT OVER CNTRL MS AND THIS COULD COME
INTO PLAY PRETTY SOON. ALSO THE RUC IS SHOWING SOME COLD POCKETS
WORKING SOUTH INTO THE CWA. THIS IS HAVING AN EFFECT ON THE AREA AS
IT IS KEEPING OUR LAPSE RATES FROM IMPROVING LIKE PREVIOUSLY
THOUGHT. LOCAL SNDGS SHOW VT AGAIN IN THE 27-28 RANGE ACROSS MOST OF
THE ARKLAMISS AND THIS IS STILL PRETTY GOOD. WET MICROBURST
CHECKLIST ONCE AGAIN SHOWS A DECENT RISK FOR STRONG TO SEVERE STORMS
ESPECIALLY ALONG AND NORTH OF I 20. THE SOUTH LAPSE RATES WILL NOT
BE QUITE AS STEEP AND CONVECTION MAY FIRE A LITTLE TOO QUICKLY WHICH
WOULD HURT OVER ALL INSTABILITY AS THIS AREA WOULD NOT BE ABLE TO
WARM TO POTENTIAL. ONCE AGAIN THE UPPER LEVEL FEATURES ARE QUITE
SUBTLE AND WITH NO REAL FLOW TO TALK ABOUT IN THE MID LEVELS
CONVECTION WILL BE SOLELY DEPENDANT ON MESOSCALE FEATURES I.E. OLD
BOUNDARIES FROM YESTERDAY AND NEW OUTFLOW BOUNDARIES FROM STORMS
TODAY. OVERALL SCT CONVECTION ACROSS THE NORTH AND WIDESPREAD
CONVECTION IN THE SOUTH LOOKS TO BE CASE WITH ISLTD TO SCT STRONG
STORMS AND SOME OF THOSE REACHING SEVERE LIMITS THIS AFTERNOON AND
INTO THE EARLY EVENING HOURS. UPDATED ZFP AND GRIDS WILL BE OUT
SHORTLY ALTHOUGH THE CURRENT FORECAST IS HANDLING THINGS QUITE WELL
AS WE SPEAK.

&&

.AVIATION...VFR CONDITIONS WILL PERSIST UNTIL CONVECTION STARTS.
ONCE THAT OCCURS STORMS WILL CAUSE CEILINGS TO TEMPORARILY DROP INTO
MVR STATUS WITH VISBIES FALLING INTO IFR STATUS. STRONG WINDS WILL
BE POSSIBLE FROM STORMS ALONG WITH SOME SMALL HAIL(BUT THE HAIL RICK
IS NOT NEARLY SIGNIFICANT ENOUGH TO MENTION IN THE TAFS AT THIS
TIME). CONVECTION SHOULD ONCE AGAIN CALM DOWN QUICKLY AFTER SUNSET
WITH VFR CONDITIONS TAKING OVER ONCE AGAIN. AFTER THAT SOME LOW
CLOUDS OR FOG MAY BE AN ISSUE DURING THE EARLY MORNING HOURS BUT
THAT IS STILL UP IN THE AIR...ESPECIALLY SINCE THIS HAS HAD A HARD
TIME MATERIALIZING THE LAST FEW NIGHTS.
/BB/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       91  72  91  71 /  46  16  25  23
MERIDIAN      91  70  90  70 /  54  21  26  25
VICKSBURG     91  73  92  72 /  37  13  25  22
HATTIESBURG   89  71  91  71 /  66  21  45  23
NATCHEZ       88  71  89  71 /  56  16  45  19
GREENVILLE    93  73  93  71 /  23  12  26  45
GREENWOOD     92  72  92  72 /  25  14  26  45

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

CAB
Hazardous weather outlook, Jun 27, 10:12 AM CDT, 4 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
1012 AM CDT FRI JUN 27 2008

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
281515-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
1012 AM CDT FRI JUN 27 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED STRONG STORMS PRODUCING SMALL HAIL AND GUSTY
WINDS TO 45 MPH WILL BE POSSIBLE FROM MIDDAY THROUGH THE EARLY
EVENING HOURS TODAY. THE POSSIBILITY OF A FEW STORMS REACHING SEVERE
LIMITS AND PRODUCING HAIL LARGER THAN DIMES OR WINDS TO 60 MPH WILL
BE GREATEST ALONG AND NORTH OF THE I-20 CORRIDOR. IN ADDITION...TORRENTIAL
DOWNPOURS WILL BE POSSIBLE WITH MANY STORMS AND THE QUICK ONE TO TWO
INCHES OF RAINFALL THEY COULD DELIVER IN ISOLATED LOCATIONS MAY CAUSE
MINOR PONDING OF WATER ISSUES.

A WEAK UPPER LEVEL DISTURBANCE PARKED OVER THE ARKLAMISS WILL ONCE
AGAIN COMBINE WITH MOIST FLOW OFF THE GULF OF MEXICO TO PRODUCE
SCATTERED THUNDERSTORMS TODAY. LEVELS OF INSTABILITY AND WIND SHEAR
SHOULD NOT BE SUFFICIENT FOR THE WIDESPREAD PRODUCTION OF SEVERE
STORMS...BUT POCKETS OF HIGHER INSTABILITY SHOULD STILL BE ABLE TO
GENERATE SOME ISOLATED INTENSE STORMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS LOCATIONS
NORTH OF INTERSTATE TWENTY BETWEEN LATE SATURDAY AFTERNOON AND
SUNDAY MORNING. THE RISK FOR SEVERE STORMS WILL BE HIGHEST DURING
THIS TIME FRAME ALONG AND NORTH OF THE HIGHWAY 82 CORRIDOR. ANY
SEVERE STORMS WILL HAVE THE POTENTIAL FOR PRODUCING LARGE
HAIL...DAMAGING WIND GUSTS AND HEAVY RAINFALL.

THE COMBINATION OF AN APPROACHING UPPER LEVEL DISTURBANCE AND COLD
FRONT SHOULD GENERATE POWERFUL THUNDERSTORMS TO THE NORTHWEST OF THE
REGION DURING THE DAY SATURDAY. THESE STORMS WILL MOVE TOWARD THE
ARKLAMISS SATURDAY AFTERNOON THROUGH THE OVERNIGHT HOURS SATURDAY.
MOST CLUSTERS OF STORMS WILL LIKELY HAVE A TENDENCY TO WEAKEN AS THEY
HEAD INTO THE LOWER MISSISSIPPI VALLEY...BUT LOCATIONS NORTH OF
INTERSTATE TWENTY WILL STILL HAVE THE POTENTIAL TO EXPERIENCE SOME
SEVERE WEATHER DURING THIS PERIOD.

THERE WILL BE A CHANCE FOR SEVERE THUNDERSTORMS SUNDAY THROUGH
MONDAY AS THE UPPER DISTURBANCE AND ASSOCIATED COLD FRONT PERSIST
ACROSS THE REGION.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

CAB

In the hours before

Special weather statement, Jun 27, 1:22 PM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
122 PM CDT FRI JUN 27 2008

LAZ025-271900-
TENSAS LA-
122 PM CDT FRI JUN 27 2008

...A STRONG THUNDERSTORM OVER TENSAS PARISH...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 3 MILES EAST OF COOTER POINT AT 122 PM
CDT...MOVING NORTHEAST AT 16 MPH.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN TENSAS PARISH SHOULD MONITOR THIS STORM CLOSELY.

MME
Special weather statement, Jun 27, 1:55 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
155 PM CDT FRI JUN 27 2008

LAZ023>025-271940-
TENSAS LA-CATAHOULA LA-FRANKLIN LA-
155 PM CDT FRI JUN 27 2008

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 4 MILES SOUTH OF ENTERPRISE AT 155 PM
CDT...MOVING NORTHEAST AT 16 MPH.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN CATAHOULA...FRANKLIN AND TENSAS PARISHES SHOULD MONITOR
THIS STORM CLOSELY.

MME
Special weather statement, Jun 27, 2:01 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
201 PM CDT FRI JUN 27 2008

MSZ048-049-271930-
HINDS MS-RANKIN MS-
201 PM CDT FRI JUN 27 2008

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 3 MILES SOUTHWEST OF RICHLAND AT 201
PM CDT...MOVING NORTHEAST AT 20 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN HINDS AND RANKIN COUNTIES...INCLUDING THE CITIES OF
FLOWOOD...JACKSON...PEARL AND RICHLAND...SHOULD MONITOR THIS STORM
CLOSELY.

EEC
Special weather statement, Jun 27, 2:07 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
207 PM CDT FRI JUN 27 2008

MSZ053-054-059-271935-
JEFFERSON MS-CLAIBORNE MS-COPIAH MS-
207 PM CDT FRI JUN 27 2008

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 9 MILES SOUTHWEST OF BLUE HILL AT 207 PM CDT...MOVING
NORTHEAST AT 13 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN CLAIBORNE...COPIAH AND JEFFERSON COUNTIES SHOULD MONITOR
THIS STORM CLOSELY.

EEC

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 7:36 PM CDTSevere Thunderstorm WarningJANMadison39 min
Jun 27, 2:24 PM CDTSevere Thunderstorm WarningJANClaiborne, Jefferson51 min
Jun 27, 2:42 PM CDTSevere Thunderstorm WarningJANAdams, Claiborne, Jefferson63 min
Jun 27, 2:44 PM CDTSevere Thunderstorm WarningJANFranklin31 min
Jun 27, 2:59 PM CDTSevere Thunderstorm WarningJANHinds24 min
Jun 27, 3:07 PM CDTSevere Thunderstorm WarningJANHinds23 min
Jun 27, 3:09 PM CDTSevere Thunderstorm WarningJANBolivar, Sunflower22 min
Jun 27, 3:19 PM CDTSevere Thunderstorm WarningJANFranklin41 min
Jun 27, 3:20 PM CDTSevere Thunderstorm WarningJANHinds, Warren25 min
Jun 27, 3:44 PM CDTSevere Thunderstorm WarningJANCopiah, Lincoln46 min
Jun 27, 3:47 PM CDTSevere Thunderstorm WarningJANSimpson28 min
Jun 27, 3:49 PM CDTSevere Thunderstorm WarningJANLawrence26 min
Jun 27, 4:18 PM CDTSevere Thunderstorm WarningJANJefferson Davis, Lawrence, Simpson42 min
Jun 27, 4:25 PM CDTSevere Thunderstorm WarningJANSharkey, Yazoo15 min
Jun 27, 4:26 PM CDTSevere Thunderstorm WarningJANRankin, Simpson, Smith49 min
Jun 27, 4:43 PM CDTSevere Thunderstorm WarningJANScott, Smith32 min
Jun 27, 5:14 PM CDTSevere Thunderstorm WarningJANScott31 min
Jun 27, 5:19 PM CDTSevere Thunderstorm WarningJANMarion41 min
Jun 27, 5:48 PM CDTSevere Thunderstorm WarningJANLamar, Marion42 min
Jun 27, 5:50 PM CDTSevere Thunderstorm WarningJANLauderdale25 min
Jun 27, 6:01 PM CDTSevere Thunderstorm WarningJANCovington, Forrest, Lamar59 min
Jun 27, 6:10 PM CDTSevere Thunderstorm WarningJANCarroll, Leflore9 min
Jun 27, 6:11 PM CDTSevere Thunderstorm WarningJANAttala, Carroll, Montgomery39 min
Jun 27, 6:17 PM CDTSevere Thunderstorm WarningJANClarke, Jasper, Lauderdale, Newton27 min
Jun 27, 6:27 PM CDTSevere Thunderstorm WarningJANForrest, Jones48 min
Jun 27, 6:50 PM CDTFlash Flood WarningJANLauderdale115 min
Jun 27, 2:14 PM CDTSevere Thunderstorm WarningJANFranklin, Richland31 min
Jun 27, 5:35 PM CDTSevere Thunderstorm WarningJANAshley40 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.